Possible allergic reaction to titanium after breast biopsy.
My mom is 42. She had a needle biopsy done on on her left breast Sept. 23, 2008. The doctor that prefromed the biopsy left a titanium marker at the site of the biopsy. The following week, eveything looked fine. The steri strips came off, and her general practitioner said the she was healing well. My mom told me that her breast was a little itchy. I told her she was probably just itchy because everything was healing up.
Two weeks after the biopsy, she started getting a small rash. She went to the ER, and the on call doctor told her to take benedril. It didn't get any better. She went to another doctor a couple of days later, who told her to put caladryl lotion on it, and not to wear a shirt or bra around the house to keep it from getting any more irritated. It still didn't get any better.
A few days after that, she went back to her general practitioner who gave her a shot of steriods and a ten day perscription of levaquin 750 mg (an antibiotic). The doctor than told her if it didn't clear up, she would have to refer her back to the facility who did the procedure. The antibiotic seemed like it was helping to clear up the rash a little bit, but three or four days after stopping them the rash got worse than it was before.
My mom called the facility that preformed the procedure to make an apt with them, and they told her they did the procedure, but not a follow up. She told them what was going on, and they called in a 5 day perscription of methylprednisolone (steriods). The steriods did not help at all. Those ended Nov. 8.
When she woke up on Nov. 9 her entire left side of her shirt was soaked from a clear fluid coming out of her nipple, and the rash was twice as bad. She said it is also extemely painfull. She describes the pain as if someone is pouring rubbing alcohol all over a raw spot. She couldn't go the the doctor, because it was a Sunday. The next day, she went back to her general practitioner and she put my mom back on the same antibiotics as she had been on before. This is the third day of the antibiotics, and the rash doen't look as though it has improved. She said it is still extremely painful.
We are thinking it might be an allegy to the titanium marker. Her doctor has not performed an allergy test, because an allergy to the titanium is so rare. I had a belly button ring that gave me an allergic reaction that was made out of titanuim. I have got on the melisa website, and read all the information taht I could find.
Does anyone know what is going on with my mom? Do you think she should push to have it removed? Anyone with any insight on this matter will be greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.